Alert archive / Oklahoma / Special Weather Statements in 2014

Special Weather Statement, NWS Tulsa, OK

July 14, 2014Pushmataha County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jul 14, 2014, 8:21 PM CDT for Pushmataha County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2014, 8:21 PM CDT (01:21 UTC)
Expired
Jul 14, 2014, 8:45 PM CDT
In force
24 min
Issued by
NWS Tulsa, OK

County Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 169 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 1.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2014-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 717 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2014-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
717 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
1562 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

547 
WWUS84 KTSA 150121
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
821 PM CDT MON JUL 14 2014

OKZ049-150145-
PUSHMATAHA OK-
821 PM CDT MON JUL 14 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     SOUTHWESTERN PUSHMATAHA

AT 821 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF KELLOND...MOVING SOUTH AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...ANTLERS...MOYERS...KOSOMA AND
KELLOND.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3421 9579 3436 9578 3439 9560 3416 9552
      3416 9578
TIME...MOT...LOC 0121Z 348DEG 10KT 3428 9568

$$

LACY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 14, 6:32 PM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, Jul 14, 6:32 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
632 PM CDT MON JUL 14 2014

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.

MAIN COLD FRONT HAS MADE IT TO ABOUT THE 412 CORRIDOR...AND WILL
CONTINUE TO PUSH SOUTHWARD OVERNIGHT. TSRA HAS LARGELY FIZZLED
ALONG THE FRONT...BUT REMAINS ALONG THE RESIDUAL BOUNDARY THAT
PASSED THROUGH THE AREA YESTERDAY. WILL CARRY A VCTS AT MLC/FSM
FOR AN HOUR OR TWO...WITH STORMS MAKING A DECENT SOUTHERLY PUSH
THIS EVENING. VFR CONDITIONS AND NORTHERLY WINDS WILL PREVAIL
THROUGH THE PERIOD.

&&

.PREV DISCUSSION... /ISSUED 256 PM CDT MON JUL 14 2014/

DISCUSSION...
A COLD FRONT IS CURRENTLY SLIPPING SLOWLY SOUTHWARD THROUGH
SOUTHEASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. SCATTERED STRONG
THUNDERSTORMS DEVELOPED IN THE VICINITY OF THIS BOUNDARY ACROSS
NORTHWEST ARKANSAS EARLY THIS AFTERNOON. ISOLATED TO SCATTERED
THUNDERSTORM ACTIVITY IS LIKELY TO CONTINUE INTO THIS EVENING ALONG
THE FRONT AS IT CONTINUES SOUTHWARD. BY THE BEGINNING OF THE FIRST
PERIOD OF THE FORECAST... ALL CONVECTIVE ACTIVITY IS EXPECTED TO BE
CONTAINED ALONG AND SOUTH OF INTERSTATE 40.

PRECIPITATION CHANCES WILL END EARLY TUESDAY AS UNSEASONABLY COOL
AND DRY AIR FILTERS IN FROM THE NORTH. AS HAS BEEN ADVERTISED IN
RECENT FORECASTS... UNSEASONABLY COOL AIR WILL CONTINUE TO INHABIT
MUCH OF THE REGION FOR THE REMAINDER OF THE WEEK... KEEPING BOTH
MINIMUM AND MAXIMUM TEMPERATURES A GOOD 10 TO 15 DEGREES BELOW
SEASONAL AVERAGES.

LATER IN THE WEEK... A SURFACE LOW WILL DEVELOP IN THE VICINITY OF
EASTERN NEW MEXICO AND NORTHWEST TEXAS BY LATE WEDNESDAY IN RESPONSE
TO A PASSING SHORTWAVE TROUGH IN NORTHWEST FLOW ALOFT. THIS WILL
QUICKLY PULL DEEP MOISTURE NORTHWARD INTO SOUTHERN OKLAHOMA AND WEST
CENTRAL ARKANSAS. PRECIPITATION CHANCES WILL DRAMATICALLY INCREASE
THURSDAY ACROSS THIS AREA AS THE SURFACE LOW MIGRATES EASTWARD ALONG
A SURFACE FRONT... GENERALLY ALONG THE RED RIVER. MODELS CONTINUE TO
SHOW A VERY MOIST... TROPICAL-LIKE ATMOSPHERE... WITH PRECIPITABLE
WATER VALUES OVER 2 INCHES AS THE SURFACE LOW PASSES. THE CURRENT
FORECAST CALLS FOR HEAVY RAINFALL ACROSS SOUTHEAST OKLAHOMA AND WEST
CENTRAL ARKANSAS LASTING MOST OF THURSDAY. RAINFALL AMOUNTS ARE
CURRENTLY FORECAST TO BE A WIDESPREAD 2 TO 4 INCHES IN AREAS ALONG
AND SOUTH OF INTERSTATE 40.

THURSDAY IS EXPECTED TO BE THE COOLEST DAY OF THE WEEK... WITH
PERHAPS RECORD LOW MAXES AND MINS IN SOME LOCALES. A SLOW WARM-UP
WILL BEGIN FRIDAY... WITH TEMPERATURES RESUMING NORMAL JULY LEVELS
BY NEXT MONDAY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...22
Hazardous weather outlook, Jul 14, 4:41 PM CDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
441 PM CDT MON JUL 14 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-151000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
441 PM CDT MON JUL 14 2014

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...ONGOING THROUGH EARLY EVENING.

DISCUSSION...
THUNDERSTORMS ARE ONGOING LATE THIS AFTERNOON NEAR THE KANSAS
BORDER ALONG AN APPROACHING COLD FRONT...AND ALSO IN WESTERN
ARKANSAS ALONG A RESIDUAL FRONTAL BOUNDARY. THESE STORMS SHOULD
CONTINUE THROUGH THE AFTERNOON AND PERHAPS INTO EARLY
EVENING...WITH THE THUNDERSTORM THREAT GRADUALLY SHIFTING
SOUTHEASTWARD DURING THE OVERNIGHT HOURS AS THE COLD FRONT PUSHES
THROUGH THE REGION. WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED...BUT A LIMITED THREAT OF DAMAGING WINDS AND HAIL NEAR
QUARTER SIZE WILL EXIST THROUGH THE REST OF THE AFTERNOON. LOCALLY
HEAVY RAIN WILL ALSO REMAIN POSSIBLE.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...NO HAZARDS.
WEDNESDAY AND THURSDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
FRIDAY THROUGH SUNDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL INCREASE WEDNESDAY THROUGH THURSDAY...
AND AN AXIS OF HEAVY RAIN CONTINUES TO APPEAR LIKELY DURING
THIS TIME FRAME. CURRENTLY THE HEAVIEST RAINS LOOK TO OCCUR ACROSS
SOUTHEAST OKLAHOMA...WHERE WIDESPREAD 2 TO 4 INCHES WITH LOCALLY
HIGHER AMOUNTS ARE FORECAST. THIS AMOUNT OF RAINFALL WILL INCREASE
THE POTENTIAL FOR BOTH FLASH FLOODING AND MAINSTEM RIVER FLOODING.

THUNDERSTORM CHANCES WILL CONTINUE FOR LATE WEEK INTO THE WEEKEND...
AS A WARM FRONT RETURNS NORTHWARD THROUGH THE REGION. TEMPERATURES
WILL REMAIN WELL BELOW NORMAL FOR MUCH OF THE UPCOMING WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Jul 14, 6:09 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
609 PM CDT MON JUL 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     TSTM WND GST     3 SW BIG CABIN          36.51N 95.26W
07/14/2014  E60 MPH          MAYES              OK   TRAINED SPOTTER

&&

JDS
Special weather statement, Jul 14, 6:13 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
613 PM CDT MON JUL 14 2014

OKZ074>076-142345-
HASKELL OK-LATIMER OK-LE FLORE OK-
613 PM CDT MON JUL 14 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     SOUTHERN HASKELL...WESTERN LE FLORE AND NORTHEASTERN LATIMER

AT 613 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF
LEQUIRE...MOVING SOUTH AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...LEQUIRE...RED OAK AND FANSHAWE.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3490 9488 3488 9515 3512 9512 3513 9494
TIME...MOT...LOC 2313Z 357DEG 9KT 3508 9502

LACY
Local storm report, Jul 14, 6:17 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
617 PM CDT MON JUL 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND GST     5 S ADAIR               36.36N 95.27W
07/14/2014  M58 MPH          MAYES              OK   MESONET

&&

JDS
Special weather statement, Jul 14, 6:24 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
624 PM CDT MON JUL 14 2014

ARZ020-029-150000-
FRANKLIN AR-SEBASTIAN AR-
624 PM CDT MON JUL 14 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTIES...

IN WEST CENTRAL ARKANSAS
     SOUTHWESTERN FRANKLIN AND EASTERN SEBASTIAN

AT 623 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER
URSULA...MOVING SOUTHEAST AT 10 MPH. ANOTHER STRONG STORM WAS
DEVELOPING JUST TO ITS WEST NEAR BLOOMER. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM
INCLUDE...LIBERTY...CROSSROADS...MILLTOWN...CHARLESTON...BRANCH...URS
ULA...PETER
PENDER...VESTA...MEG...GREENWOOD...LAVACA...DAYTON...WASHBURN...BURNV
ILLE...FORT CHAFFEE...BLOOMER...CENTRAL CITY AND ETNA.

THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.

LAT...LON 3532 9390 3523 9392 3523 9402 3514 9403
      3514 9413 3510 9414 3507 9423 3502 9422
      3501 9423 3533 9429 3546 9388 3539 9380
      3532 9381
TIME...MOT...LOC 2323Z 324DEG 10KT 3531 9405

LACY
Special weather statement, Jul 14, 6:56 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
656 PM CDT MON JUL 14 2014

ARZ020-029-150045-
FRANKLIN AR-SEBASTIAN AR-
656 PM CDT MON JUL 14 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTIES...

IN WEST CENTRAL ARKANSAS
     SOUTHWESTERN FRANKLIN AND CENTRAL SEBASTIAN

AT 656 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GREENWOOD TO 3 MILES WEST OF FORT CHAFFEE TO 3 MILES
EAST OF FORT CHAFFEE TO 9 MILES SOUTHEAST OF CHARLESTON...MOVING
SOUTH AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...LIBERTY...CROSSROADS...MILLTOWN...CHARLESTON...GREENWOOD...
ARKOLA...HUNTINGTON...DAYTON...WITCHERVILLE...WASHBURN...BURNVILLE...
EXCELSIOR...MANSFIELD...FORT CHAFFEE...JENNY LIND AND BLOOMER.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH AND
POSSIBLY SOME PEA TO DIME SIZE HAIL IN THE STRONGER CORES.

LAT...LON 3523 9392 3523 9402 3514 9403 3513 9404
      3514 9413 3510 9414 3507 9423 3501 9423
      3504 9435 3528 9432 3531 9408 3531 9391
TIME...MOT...LOC 2356Z 015DEG 9KT 3521 9425 3522 9411
          3521 9401 3523 9390

LACY
Special weather statement, Jul 14, 8:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
821 PM CDT MON JUL 14 2014

OKZ049-150145-
PUSHMATAHA OK-
821 PM CDT MON JUL 14 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     SOUTHWESTERN PUSHMATAHA

AT 821 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF KELLOND...MOVING SOUTH AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...ANTLERS...MOYERS...KOSOMA AND
KELLOND.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3421 9579 3436 9578 3439 9560 3416 9552
      3416 9578
TIME...MOT...LOC 0121Z 348DEG 10KT 3428 9568

LACY

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 8:51 PM CDTSpecial Weather StatementTSAChoctaw24 min
Jul 14, 7:06 PM CDTSevere Thunderstorm WarningTSASebastian39 min

Nearby

Special Weather Statements in Oklahoma, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.